Ohio, 2021Damaging Wind in Ohio, July 10, 2021
July 10, 2021 · NWS ILN · 1 event in 1 county or zone
Isolated thunderstorms developed during the afternoon hours in a warm and unstable air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed during the afternoon hours in a warm and unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 2:20 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 10, 2:20 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
320 PM EDT Sat Jul 10 2021
.SYNOPSIS...
A warm front will lift north across the region tonight into
Sunday, leading to occasional showers and thunderstorms. A warm
and humid airmass will then persist across the Ohio Valley,
leading to a continued chance for showers and thunderstorms
through mid week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Remnant circulation from this morning's MCV is pushing east
across our area this afternoon, with some lingering light rain
showers associated with it. This has helped keep our area
stabilized this afternoon, with the better instability still
back to our southwest along and southwest of a warm frontal
boundary. Current activity back across central Illinois is
forecast to push east southeast along the frontal boundary as
we head through late afternoon and into this evening and some of
this could make it into southwest portions of our area later
this evening. However, would expect any severe threat to remain
limited given the marginal instability.
Increasing mid level flow around the upper level low situated
over the mid Mississippi Valley will help push the warm front
northward into our area overnight. This will allow for some
additional moisture advection up into our area through the
overnight hours. As a result, expect to see some increase in
showers and embedded thunderstorms overnight, especially across
western portions of our area, closer to the mid level energy
rotating around the low. With PWs continuing to push up toward
2 inches, some locally heavy rainfall will be possible tonight.
Overnight lows will be in the mid to upper 60s.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Best chance for showers Sunday morning is expected to be across
our northwest/north as the warm front continues to lift north
of our area. As we get into the warm sector, we should then
destabilize through the afternoon as temperatures climb into
the low to mid 80s. This will combine with mid level energy
rotating around the upper level low to our west, to produce
scattered to numerous showers and thunderstorms, especially
through the afternoon and into the evening. With 25-30 knots of
850-700 mb southwest flow continuing across much of our area, a
few strong to severe storms will be possible during the
afternoon/evening with damaging wind the main threat. Locally
heavy rain will also remain possible as PWs remain on the high
side.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
The extended period begins Monday with a closed mid-level low over
the middle Mississippi Valley with a large subtropical high off the
Carolina coastline. West of the closed low, strong heatwave-
producing high pressure remains anchored over the intermountain west.
Deep southwesterly to southerly flow over the Ohio Valley will
provide repeated surges of moisture from the Gulf of Mexico. While
there appears to be little impetus for forcing, modest instability
and little capping combined with outflow boundary interactions (once
convection gets going) should allow shower and thunderstorm coverage
to increase by late afternoon. High temperatures will reach into the
low to mid 80s.
On Tuesday, the closed low opens into a wave and lifts northeast due
to progressive troughing moving east through central Canada.
Lowering heights provide the best coverage for diurnal
thunderstorms. 500mb flow increasing to 40-45 knots ahead of the
shortwave also increases the potential for strong to severe
thunderstorms, while precipitable water values in the 1.5 to 2.0"
range provide an environment supportive of locally heavy rain.
Precipitation will limit high temperatures to the low 80s.
Behind the departing wave, heights rise and ridging builds west a
bit from the western Atlantic subtropical high. Expecting the lowest
chance of diurnal convection this day, with high temperatures rising
into the mid to upper 80s.
Late in the week into early in the weekend, additional shortwave
troughing digs southeast from Canada into the upper Midwest and
Great Lakes. A preceding cold front increases chances of
precipitation during this period, with highs dipping a few degrees
come Saturday under the trough.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Scattered light rain showers are persisting across the area in
the wake of this morning's MCS. Skies are generally VFR, but we
are seeing some patchy MVFR cigs across our west. The cloudy and
cool conditions should keep any storms at bay for at least the
next several hours. Activity back across Illinois is forecast
to track east southeast through this evening as and may be able
to make it into southwest portions of our area heading into this
evening as a warm front begins to lift northeast toward our
area. Pcpn should then become more widespread overnight as the
warm front moves north across our area later tonight into Sunday
morning. This will lead to cigs dropping into MVFR overnight
with some IFR cigs possible late tonight into Sunday morning.
MVFR to locally IFR vsbys will also be possible will any
showers/storms overnight. MVFR cigs will then persist through
the morning hours before lifting back into VFR heading into
Sunday afternoon.
.OUTLOOK...Thunderstorms possible through Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Hogue
AVIATION...JGL
Hazardous weather outlook, Jul 10, 2:34 PM EST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
334 PM EDT Sat Jul 10 2021
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ060-070-077>079-111100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Preble-Butler-Hamilton-Clermont-
Brown-
334 PM EDT Sat Jul 10 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...Tonight.
Showers and thunderstorms will be possible tonight. Where storms
move over the same area in a repeated fashion, locally heavy rain and
flooding may be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
More rounds of showers and storms are likely Sunday, Monday, and
Tuesday. There will be a continued risk of a few stronger storms
with damaging wind gusts being the primary threat, and localized
flooding also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ100-OHZ026-034-035-042>046-051>056-061>065-071>074-080>082-088-
111100-
Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Highland-
Adams-Pike-Scioto-
334 PM EDT Sat Jul 10 2021
This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Several rounds of showers and storms are likely Sunday, Monday, and
Tuesday. There will be a risk of a few stronger storms with damaging
wind gusts being the primary threat, and localized flooding also
possible for areas seeing repeated thunderstorm activity on each of
the days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Adams
- When
- July 10, 2:58 PM EST to 3:00 PM EST
- Where
- Adams County, 1.73 mi NW of Manchester
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.699, -83.621
A tree was downed onto Roush Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 10, 20212 deaths · 2 events
- Tornado and Damaging Winds in Missouri, July 10, 2021$2.0 million · EF2 · 4 events
- Dust Storm and Hail in Arizona, July 10, 2021$432,000 · 1 in hail · 33 events
- Flash Flooding and Dust Storm in Arizona, July 10, 2021$352,000 · 1 in hail · 19 events
- Tornado and Flash Flooding in Oklahoma, July 10 to 11, 2021$60,000 · EF1 · 20 events
- Flash Flooding and Damaging Winds in Kentucky, July 10 to 11, 2021$202,000 · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Arizona, July 10 to 15, 2021$74,000 · 73 kt wind · 9 events
- Flash Flood and Damaging Winds in Mississippi, July 10 to 12, 2021$95,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, July 10, 2021$48,000 · 60 kt wind · 6 events
- Tornadoes and Flash Flood in Illinois, July 10, 2021EF1 · 7 events
- Tornado and Hail in Arizona, July 10, 2021EF1 · 2 events
- Damaging Winds in Nebraska, July 10, 2021$22,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 959440.